Narrow Results Clear All
Search results for ""
Cases & Commentaries
- Spotlight Case
- Web M&M
Manish S. Patel, MD, and Jeffrey L. Carson, MD; November 2012
At a skilled nursing facility, an elderly woman with myelodysplastic syndrome was found to be mildly anemic, and her oncologist arranged for her to be sent to the hospital and transfused with 2 units of blood. Less than 1 hour after the second unit of blood finished transfusing, the patient rapidly worsened and had a respiratory arrest.
Journal Article > Commentary
Liang NL, Herring ME, Bush RL. J Vasc Surg. 2010;51:494-495.
This case report describes a near miss involving a potential heparin overdose and discusses what physicians should tell patients in similar circumstances.
Journal Article > Study
Diagnostic blood loss from phlebotomy and hospital-acquired anemia during acute myocardial infarction.
Salisbury AC, Reid KJ, Alexander KP, et al. Arch Intern Med. 2011;171:1646-1653.
This study discovered that blood loss from greater use of phlebotomy was independently associated with hospital-acquired anemia. An accompanying editorial [see additional link below] discusses this hazard of hospitalization in the context of more than just never events.